An interesting (accidental) experiment

I went away for the weekend and forgot to take any of my meds, including thyroxine, so only about two-three days without. Now I am sooo cold and have felt so terrible today, brain not functioning at all; I agreed to take part in a survey outside the supermarket earlier and was struggling for answers to questions like "Why do you park in the top car park?" when I go a couple of times a week. Thought the interviewer would definitely scrub the interview on the grounds of insanity of interviewee. Couldn't concentrate in my music lesson, I mean why would I want to play a scale of Bflat, anyway, and teacher noted that I was playing everything VERY SLOWLY. Then went to bed and could not get warm under duvet and blanket in centrally heated house. What a day. I shall definitely wear boots to choir practise this evening, even though the hall should be warm.

I understand that levothyroxine has a half life of about eight days, so this really shouldn't have happened. It is quite a lesson to me, I shall be super careful another time - a most interesting experiment.

7 Replies

  • I'm not surprised at all! I've done the same thing and felt hypo too x

  • Did you know that you could have asked a pharmacist to let you have a few tablets to get you through? This is a standard thing that many will do - though it is at their discretion. If you have anything to show them (e.g.your Medex card) it might help.

    The meaning of half-life is not that you won't notice anything for eight days - but I think you now know that! :-)


  • Thanks to both of you, so glad I was not imagining it.

  • I found the same sort of things when forgetting the ERFA and NAX for three days - instead of saddling my horse up and riding, I sat and cried instead (horse was messing around a bit).

  • When I first started taking levothyroxine (only 50ug) I stopped feeling cold after only 3 days. My medical friends were surprised that it worked so quickly. Other symptoms took longer to respond. Aren't our bodies complicated!

  • I am so glad to read this (NOT that you were compromised though!) because I did the same when I messed up dispensing my pills into a weekly box. I realised I had forgotten to put in the Levo 25s so was under-dosed for five days. It took me about three days to start feeling more 'normal' even though a doctor at my surgery said it was NOTHING TO DO with me feeling ill and not being able to get warmer than 34.3 on a thermometer! He said it would take months before anyone would feel any difference due to medication changes. Then again, this was the same Doctor I was challenging for some answers, who told me I had to see a specialist, since he didn't get paid nearly enough to know as much as an Endo would!!!

  • I keep a separate pack in my toilet bag as I'm away every weekend (working).

You may also like...